# SDR 98ZZZX1894

- Difficulty date: April 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2MIL
- Make and model: Fokker F.27MK 400
- Aircraft serial: 10652
- System (JASC): 3250 · Landing Gear Steering System
- Part: Shuttle
- Part number: 242374
- Condition: Failed
- Location: Steering Valve
- Component: Valcor, 893954
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING ROLL-OUT, PILOT NOTICED A LACK OF STEERING RESPONSE TO THE RIGHT.  AIRPLANE COULD BE TAXIED (USING REG STEERING CONTROL) ONLY TO THE LEFT.  DIFFERENTIAL POWER AND BRAKES WERE REQUIRED TO TURN RIGHT.  UPON DISASSY OF AIRMOTOR CONTROL VALVE ASSY, FOUND SHUTTLE PISTON SHAFT BROKEN IN THE THREADED PORTION OF THE SHAFT.  THE BROKEN PIECES EXHIBITED A FRESH APPEARANCE AT THE BREAK.  NOTED THAT ONE END (END WHICH FAILED) OF THE THREADED SHAFT HAD A SELF-LOCKING NUT INSTALLED WHICH WAS 'PINNED' TO PREVENT ROTATION.  NO MENTION OF THIS CAN BE FOUND IN THE OVERHAUL MANUAL DURING INSTALLATION.  US ARMY REGISTRATION:  8501607.
